I’m a 41 year old male. Between the ages of 20 and 35, masturbated 3 or 4 times per week. I also used Super Vasmol dye on my hair about 10 times when I was 33 years old. Then I switched to Garnier dye when I was 36 to 38 years old and finally I used Bigen, which is a Chinese made hair dye. During this time I experienced a lot of hair loss.
I quit using dye 3 years ago but 2 and a half years back I rubbed an onion (ie, small variety onion, not big variety onion) all over head to grow hair which I read in a sidha book in the Tamil language. After that, most of the hairs fell very quickly.
I explained all of the above to a homeopathy doctor and I’ve been taking medication for the past 4 months. My health is improving but my hair loss has not stopped. The doctor told me that the hair will grow back soon.
Please tell me why my hair is falling out. Is it due more to masturbation or hair dye? Is it possible to regrow my hair?
You’ve brought up multiple issues here that I must address. First, masturbation does not lead to hair loss. The cause of thinning hair in the vast majority of balding men is androgenic alopecia (genetic baldness).
Unfortunately, homeopathic treatments are not effective for hair growth. The only two non-surgical hair loss treatments for men with male pattern baldness are Rogaine (minoxidil) and Propecia (finasteride). Although there are numerous other products and procedures available claiming to regrow hair, only these two drugs are clinically proven and FDA approved to do so.
Dying the hair and other chemical processes have the potential to harm the scalp if overused or performed incorrectly. This scalp damage can lead to temporary or permanent hair loss. I’m not familiar with Super Vasmol. However, a quick Google search shows that it is a natural product made with herbs and almond protein. I do not believe that applying this product to your head has resulted in thinning hair. I can’t say the same for the other dyes you’ve used as they are most likely chemical based. The only way to know if you’ve damaged your scalp is to consult with a dermatologist.
Rubbing onions on your head will not damage or regrow hair.
I recommend that you consult with a dermatologist or hair restoration physician and consider starting Rogaine and Propecia. The longer you wait to start using tried and true treatments, the more likely you’ll be to experience continued hair loss.
Editorial Assistant and Forum Co-Moderator for the Hair Transplant Network, the Coalition Hair Loss Learning Center, and the Hair Loss Q & A Blog.
To share ideas with other hair loss sufferers visit the hair loss forum and social community.
Technorati Tags: grow hair, hair loss, thinning hair, balding, androgenic alopecia, hair growth, hair loss treatments, Rogaine, minoxidil, Propecia, finasteride, regrow hair, thinning hair, hair restoration